Alert archive / Mississippi / Flash Flood Warnings in 2009

Flash Flood Warning 137, NWS Jackson, MS

September 22, 2009Hinds County, Madison County, Mississippi

NWS Jackson, MS issued this flash flood warning at Sep 22, 2009, 4:46 PM CDT for Hinds County, Madison County, Mississippi. It was in force for 119 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 22, 2009, 4:46 PM CDT (21:46 UTC)
Expired
Sep 22, 2009, 6:45 PM CDT
In force
119 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Hinds County, MS, Madison County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 33 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 22, 5:05 PM CDTFLASH FLOODJackson, MSSTREET FLOODING DOWNTOWN JACKSON. ONLY ONE LANE OF JEFFERSON STREET NOT FLOODED.
Sep 22, 5:10 PM CDTFLASH FLOODJackson, MSNUMEROUS STREETS FLOODED ACROSS HINDS COUNTY. MANHOLE COVERS LIFTED FROM STREETS IN JACKSON. REPORTED BY LARRY FISHER.
Sep 22, 5:15 PM CDTFLASH FLOODGluckstadt, MSSTREET FLOODING. WATER IN A CARPORT IN THE DEERFIELD COMMUNITY. REPORTED BY MADISON EMA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.8 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2009-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1970 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2009-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1970 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
486 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 222146
FFWJAN
MSC049-089-222345-
/O.NEW.KJAN.FF.W.0137.090922T2146Z-090922T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
446 PM CDT TUE SEP 22 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HINDS COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...JACKSON...CLINTON...
  MADISON COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON...

* UNTIL 645 PM CDT

* AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
  SHARON TO TERRY...OR ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST
  OF CANTON TO 11 MILES NORTH OF CRYSTAL SPRINGS...MOVING NORTH AT 20
  MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO
  THREE INCHES...HAVE OCCURRED IN THE PAST HOUR.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  NEWMAN...GLUCKSTADT...RAYMOND...CAMDEN...EDWARDS...CAMERON...
  ANNANDALE...BOLTON...WAY...POCAHONTAS...BROWNSVILLE AND FLORA

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF HIGHWAYS
AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
FIND AN ALTERNATE ROUTE AND MOVE TO HIGHER GROUND.

&&

LAT...LON 3235 9070 3236 9063 3251 9058 3251 9052
      3259 9044 3258 9039 3266 9028 3271 9008
      3289 8995 3288 8973 3261 8974 3259 8985
      3244 9005 3240 9007 3230 9018 3220 9018
      3217 9024 3205 9023 3206 9072

$$

OLB
1 follow-up statement
000 
WGUS74 KJAN 222238
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
538 PM CDT TUE SEP 22 2009

MSC049-089-222345-
/O.CON.KJAN.FF.W.0137.000000T0000Z-090922T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HINDS MS-MADISON MS-
538 PM CDT TUE SEP 22 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
MADISON AND HINDS COUNTIES...

AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING
FROM CAMDEN TO NEWMAN...OR ALONG A LINE EXTENDING FROM 16 MILES WEST
OF CARTHAGE TO 14 MILES SOUTHEAST OF VICKSBURG...MOVING NORTH AT 30
MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE
INCHES...HAVE OCCURRED IN THE PAST HOUR.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EDWARDS...BROWNSVILLE...FLORA...CAMERON AND WAY

NUMEROUS STREETS ACROSS HINDS COUNTY HAVE BEEN FLOODED AND MANHOLE 
COVERS HAVE BEEN LIFTED FROM SOME STREETS IN DOWNTOWN JACKSON.

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT 
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF HIGHWAYS
AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
FIND AN ALTERNATE ROUTE AND MOVE TO HIGHER GROUND.

&&

LAT...LON 3235 9070 3236 9063 3251 9058 3251 9052
      3259 9044 3258 9039 3266 9028 3271 9008
      3289 8995 3288 8973 3261 8974 3259 8985
      3244 9005 3240 9007 3230 9018 3220 9018
      3217 9024 3205 9023 3206 9072

$$

OLB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 4:05 PM CDT, 41 minutes earlier.

Area forecast discussion, Sep 22, 4:05 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
405 PM CDT TUE SEP 22 2009

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...OUR CWA WILL REMAIN
SQUEEZED BETWEEN THE LARGE MID TO UPPER LOW TO THE WEST AND HIGH
PRESSURE SURFACE AND ALOFT TO THE EAST THROUGH THE SHORT TERM. THE
OUTFLOW BOUNDARY THAT MOVED INTO THE CWA THIS MORNING MADE IT INTO
CENTRAL MISSISSIPPI BEFORE STALLING. THE COOLER AND DRIER AIR IN THE
WAKE OF THE BOUNDARY HAS LIMITED SHOWER AND THUNDERSTORM DEVELOPMENT
IN THE NORTH SO FAR THIS AFTERNOON...BUT RADARS WERE LIGHTING OVER
OUR SOUTHEAST. CIRCULATION AROUND THE LOW TO THE WEST WILL RESULT IN
DEEP SW FLOW WILL CONTINUING OVER OUR REGION TONIGHT. A SHORTWAVE
OVER EAST TX EMBEDDED IN THE SW FLOW WILL MOVE OVER OUR CWA THIS
EVENING WHILE A WEAK COLD FRONT OVER NORTHEAST ARKANSAS TO NORTHWEST
LOUISIANA APPROACHES. THIS WILL HELP THE THUNDERSTORM ACTIVITY OVER
SOUTHERN MISSISSIPPI SPREAD NORTHWARD. OUR AIRMASS REMAINS QUITE
MOIST OVER THE SOUTHEAST HALF. HEAVY RAINFALL REMAINS A CONCERN
TONIGHT. THE 12Z GFS SUFFERED FROM FEEDBACK ISSUES RESULTING IN
SEVERAL QPF BULLSEYES OVER OUR AREA WHILE THE LOCAL WRF/SREF/ECMWF
AND NAM SHOWED DECENT COVERAGE BUT QPF WELL BELOW FLASH FLOOD
POTENTIAL. WITH THE CURRENT ACTIVITY MOVING INTO THE SOUTHERN
PORTIONS OF OUR CURRENT FLASH FLOOD WATCH WL CONTOUR IT THROUGH 7 PM
AND LET THE FOLLOWING SHIFT MAKE ADJUSTMENTS AS NEEDED. CONVECTION
IN THE EAST WILL LIKELY SEE A DECREASE DURING THE EVENING WHILE
PROXIMITY OF THE FRONT AND SUBTLE DISTURBANCES ALOFT MAINTAIN
DEVELOPMENT IN THE WEST. DUE TO CLOUD COVER AND CONTINUED SOUTHERLY
FLOW TONIGHT HAVE GONE A COUPLE OF DEGREES ABOVE GUIDANCE LOWS. OUR
EXTREME NORTHWEST MAY DIP INTO THE UPPER 60S BUT MOST SITES WILL
BOTTOM OUT IN THE LOWER 70S. ANY CLEARING OF CLOUD COVER IN THE EAST
WILL LIKELY LEAD TO SOME PATCHY DENSE FOG DEVELOPMENT. MORE RAIN IS
EXPECTED WEDNESDAY ALTHOUGH HIGH PRESSURE ALOFT IS EXPECTED TO
STRENGTHEN OVER OUR AREA FROM THE SOUTHEAST WHILE SURFACE HIGH
PRESSURE BELOW THE LARGE UPPER LOW PUSHES THE WEAK COLD FRONT INTO
OUR WESTERN ZONES. THIS IS EXPECTED TO TRANSLATE INTO GREATER
COVERAGE AND HEAVY RAIN POTENTIAL OVER THE WESTERN HALF OF OUR AREA.
THE 12Z ECMWF INDICATES THIS WITH A COUPLE OF INCHES QPF OVER THE
DELTA. THE NAM AND GFS HAVE LIGHTER AMOUNTS. COME THURSDAY THE LARGE
UPPER LOW WILL MOVE TO THE WEST A LITTLE WHILE WE BECOME MORE UNDER
THE INFLUENCE OF THE UPPER LEVEL HIGH TO OUR SOUTHEAST. MODELS ARE
ALSO INDICATING A LIGHT NORTHERLY WIND AT THE SURFACE THURSDAY
ALTHOUGH WE MAINTAIN OUR MOIST AIRMASS. DEEPEST MOISTURE(2IN PW)AND
GREATEST CHANCE FOR RAIN WILL BE IN THE WEST AGAIN AND MAINLY DURING
THE AFTERNOON AND EARLY EVENING. /22/

.LONG TERM...FRIDAY THROUGH NEXT TUESDAY...THE WARM/HUMID AND ABV
NORMAL CONDITIONS WILL CONTINUE INTO THE FIRST HALF OF THE WEEKEND
WITH CONFIDENCE INCREASING ON SOME RELIEF AND MORE SEASONAL
CONDITIONS BY SUN AND INTO EARLY NEXT WEEK.

BY LATE FRI AFTERNOON AND INTO THE WEEKEND...MODEL GUID HAS COME
INTO BETTER AGREEMENT AND THE GFS IS FOLLOWING THE FASTER EURO
SOLUTION ALONG WITH THE GFS ENSEMBLE MEMBERS. CONFIDENCE IS
INCREASING ON THE FRONT MOVING INTO AND THROUGH THE CWA BETWEEN
SUN-SUN NIGHT. WITH THE UPPER TROUGH SHIFTING E FASTER THAN PREV
RUNS...THE BEST SYNOPTIC ASCENT AND HGHT FALLS WILL OCCUR FROM LATE
FRI INTO SAT. AS A RESULT...I HAVE FOLLOWED GUID POPS FOR THOSE 3
PERIODS. THE LATEST GUID INDICATES SOME BETTER MID LEVEL FLOW FOR
SAT WITH 30-40 KTS AT H5 SPREADING ACROSS THE CWA. HOWEVER...WINDS
BELOW H5 WILL NOT BE MUCH AND LESS THAN 15KTS. ALSO...INSTABILITY
DOES NOT APPEAR TO BE STRONG. WE WILL HAVE TO KEEP AN EYE ON THIS
PERIOD FOR S/SE SECTIONS AS A FEW STRONG STORMS MAY BE POSSIBLE IF
CERTAIN ELEMENTS CAN COME TOGETHER. I HAVE BEGUN TO TREND POPS DOWN
AND REMOVE ANY MENTION OF PRECIP BY SAT NIGHT INTO EARLY SUN WITH
DRIER AND COOLER CONDITIONS FOR THE LAST FEW FORECAST PERIODS.

AS FOR TEMPS FOR WED NIGHT THROUGH TUE...GUID VALUES LOOKED VERY
GOOD AND BASICALLY HAVE FOLLOWED. THE ONLY REAL ADJ WERE TO LOWER
HIGHS SUN AS THE AREA SHOULD BE IN SOME CAA BEHIND THE FRONT. AT
THIS TIME...THE AIRMASS BEHIND THE FRONT WILL NOT BE ANYTHING
SPECIAL...AND SHOULD ONLY BRING SEASONAL CONDITIONS TO THE AREA.
/CME/

&&

.AVIATION...SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE LATE
AFTERNOON AND EVENING...ESPECIALLY ACROSS LOCATIONS SOUTH OF
INTERSTATE 20. THIS WILL BRING LOCALLY HEAVY DOWNPOURS AND
CEILING/VIS RESTRICTIONS TO TAF SITES. OUTSIDE RAIN AND
THUNDERSTORMS...VFR CONDITIONS WILL PREVAIL TODAY INTO TONIGHT.
SHOWERS WILL BE POSSIBLE OVERNIGHT...BUT MOSTLY ACROSS THE WEST.
MOST LOCATIONS WILL REMAIN DRY. LOW CLOUDS AND PATCHY FOG WILL AGAIN
BE POSSIBLE TONIGHT...BRINGING MVFR TO IFR CONDITIONS. CEILINGS
COULD DROP BELOW 1 KFT AND VIS 1-2 MILES...LOCALLY LESS THAN 1 MILE.
/28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  86  70  87 /  93  64  29  35
MERIDIAN      72  85  71  89 /  80  45  26  29
VICKSBURG     71  84  70  86 /  88  67  32  37
HATTIESBURG   73  87  72  90 /  79  48  21  30
NATCHEZ       71  84  71  87 /  79  63  29  46
GREENVILLE    70  83  69  85 /  79  69  34  44
GREENWOOD     70  84  70  85 /  78  68  33  46

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-
     025>061.

LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR
LAZ007>009-015-     016-023>026.

AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.

&&

SHORT TERM: 22
LONG TERM: CME
AVIATION: 28
Hazardous weather outlook, Sep 22, 2:57 PM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
257 PM CDT TUE SEP 22 2009

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
232000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
257 PM CDT TUE SEP 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND EARLY
EVENING. SOME STORMS COULD BE STRONG AND PRODUCE GUSTY WINDS TO 45
MPH...SMALL HAIL AND FREQUENT LIGHTNING...BUT THE GREATER RISK IS
FROM HEAVY RAINFALL. TORRENTIAL DOWNPOURS CAPABLE OF DUMPING ONE TO
TWO INCHES OF RAIN UPON ISOLATED LOCATIONS THROUGH THE REMAINDER OF
THE AFTERNOON IS POSSIBLE. GIVEN SATURATED GROUNDS...A FLASH FLOOD
WATCH WILL REMAIN IN EFFECT THROUGH 7 PM FOR THE ENTIRE
REGION...EXCLUDING LOCATIONS IN SOUTHEASTERN MISSISSIPPI ALONG AND
SOUTH OF THE HIGHWAY 84 CORRIDOR. WHILE LOCATIONS ACROSS SOUTH
MISSISSIPPI WILL SEE THE BULK OF RAINFALL THIS AFTERNOON...GROUNDS
ARE NOT AS SATURATED BUT LOCALIZED FLOODING CAN STILL BE AN ISSUE.

THUNDERSTORMS AND ASSOCIATED HEAVY DOWNPOURS MAY LINGER THROUGH THE
NIGHT ALONG AND WEST OF THE MISSISSIPPI RIVER AND THE FLOODING RISK
IN THOSE AREAS WILL BE CLOSELY MONITORED. HOWEVER...MOST LOCATIONS
FURTHER EAST IN MISSISSIPPI SHOULD ANTICIPATE DRY CONDITIONS TONIGHT
AFTER EVENING SHOWERS AND STORMS DISSIPATE.

ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ON
WEDNESDAY...ESPECIALLY DURING THE AFTERNOON AND ALONG AND WEST OF THE
INTERSTATE 55 CORRIDOR. HEAVY DOWNPOURS WILL OCCUR WITH MANY OF THE
THUNDERSTORMS...BUT AT THIS TIME THE FLOODING RISK IS EXPECTED TO
BE GREATEST ALONG AND WEST OF THE INTERSTATE 55 CORRIDOR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

28

In the hours before

Special weather statement, Sep 22, 1:24 PM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
124 PM CDT TUE SEP 22 2009

MSZ073-074-221855-
FORREST MS-LAMAR MS-
124 PM CDT TUE SEP 22 2009

...LINE OF STRONG STORMS MOVING THROUGH LAMAR AND FORREST COUNTIES...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 4 MILES SOUTH OF
BAXTERVILLE TO BROOKLYN AT 123 PM CDT...MOVING NORTH AT 20 MPH. THE
STRONGEST STORM WAS CURRENTLY LOCATED SOUTHEAST LAMAR COUNTY AND
SHOULD MOVE ACROSS PURVIS IN THE NEXT 15 TO 20 MINUTES.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN LAMAR AND CENTRAL FORREST COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.

JC
Special weather statement, Sep 22, 2:15 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
215 PM CDT TUE SEP 22 2009

MSZ064-072-073-222005-
LAMAR MS-MARION MS-JEFFERSON DAVIS MS-
215 PM CDT TUE SEP 22 2009

...STRONG STORM MOVING THROUGH LAMAR COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER IMPROVE AT 215 PM CDT...MOVING
NORTHWEST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN SOUTHERN JEFFERSON DAVIS...NORTHEASTERN MARION AND
NORTHWESTERN LAMAR COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

JC
Special weather statement, Sep 22, 4:13 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
413 PM CDT TUE SEP 22 2009

MSZ048-049-222215-
HINDS MS-RANKIN MS-
413 PM CDT TUE SEP 22 2009

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN
WAS LOCATED FROM 3 MILES SOUTHEAST OF FANNIN TO 5 MILES SOUTHWEST OF
TERRY AT 413 PM CDT...MOVING WEST AT 10 MPH.  RAINFALL AMOUNTS UP TO
TWO INCHES COULD FALL IN LESS THAN AN HOUR WITH THE HEAVIEST
DOWNPOURS.  THIS WILL LEAD TO THE PONDING OF WATER ON AREA
ROADS...AS WELL AS IN LOW LYING AND POOR DRAINAGE AREAS.

IN ADDITION...WIND GUSTS UP TO 35 MPH ARE POSSIBLE WITH THESE
STORMS.  WITH THE ALREADY WET SOIL CONDITIONS ACROSS THE
AREA...THESE WINDS COULD EASILY BRING DOWN SOME TREES RESULTING
IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER
TREES.

PEOPLE IN RANKIN AND SOUTHEASTERN HINDS COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 7:45 PM CDTRiver Flood WarningJANAttala, Holmes11 days
Sep 21, 9:31 PM CDTRiver Flood WarningJANAttala23 hr
Sep 21, 9:31 PM CDTRiver Flood WarningJANLeake23 hr
Sep 22, 1:02 AM CDTSevere Thunderstorm WarningJANIssaquena, Warren43 min
Sep 22, 2:09 AM CDTSevere Thunderstorm WarningJANHumphreys51 min
Sep 22, 3:59 AM CDTFlash Flood WatchJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 33 more15 hr
Sep 22, 4:04 AM CDTRiver Flood WarningJANNoxubee8 days
Sep 22, 4:35 PM CDTFlash Flood WarningJANRankin115 min
Sep 22, 6:56 PM CDTFlash Flood WarningJANNeshoba2 hr

Nearby

Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.